MAUDE Adverse Event Report: CARDINAL HEALTH SHANGHAI TOWEL OR 17X24IN BLUE STERILE 6/PK; FIBER, MEDICAL, ABSORBENT

CARDINAL HEALTH SHANGHAI TOWEL OR 17X24IN BLUE STERILE 6/PK; FIBER, MEDICAL, ABSORBENT
Model Number 28700-006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on supplier investigation, device history record could not be reviewed as lot number provided was incorrect.Supplier reviewed records in the last 2 years, no abnormal situation was found.No sample was available for investigation.According to supplier, operating room towel is made of cotton, so cotton fiber is born.Supplier is continuously working with cardinal health to better control the linting and have implemented several measures to improve it: suction machines have been installed in grey cloth rolling process, dyeing process, and cutting process.The suction process was added before product's final folding and workers do it according to standard operation procedure requirement.Linting test method and acceptable criteria was stipulated to see the suction results.(=0.38g/10 pieces).In the folding process, supplier used one cloth pad under 100 pieces semi-finished products to avoid linting stuck onto the products during product's transfer.From the investigation, no abnormal situation happened in production.Therefore, the root cause could not be determined.The complaint information was informed to the relevant sectors for their awareness.There is no action taken at this time, but supplier will continue to monitor the trend of this type of incident.
 
Event or Problem Description
Customer reported shredding and excessive linting of blue operating room towels 28700-006 during a coronary angiogram.Towels were used wet to hold wire and catheter in place on table.All lint was removed from the wire and catheter with saline irrigation.There was no patient injury.

Brand Name
TOWEL OR 17X24IN BLUE STERILE 6/PK
Common Device Name
FIBER, MEDICAL, ABSORBENT
Manufacturer (Section D)
CARDINAL HEALTH SHANGHAI
f20, tower 1, kerry everbright
shanghai 20007 0
CH  200070
MDR Report Key12028871
Report Number1423537-2021-00643
Device Sequence Number4338943
Product Code FRL
UDI-Device Identifier10630140917257
UDI-Public10630140917257
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28700-006
Device Catalogue Number28700-006
Device Lot Number201288-18-SH
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2021
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient Weight89